The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Neuro recommended butterbur and B5. Success?


#1

I saw my neuro yesterday and knowing I am sensitive to many drug side effects he recommended butterbur and 400 mg of B5. Has anyone had any luck with this? I’m giving it a shot, can’t hurt. If it doesn’t work I’ll have to get back on the “medi go round” again. Would like to hear feedback from others. Thanks!


#2

Found this article on butterbur which provides evidence of success during trials. May be worth a go !?


#3

Never heard of B5 being used, only B2 (Riboflavin). As for butterbur, I’m starting it now. Make SURE you get Petadolex or one of the companies that licenses the patent from Petadolex (Enzymatic Therapy and Planetary Herbals do). There are also some other companies certified PA free (e.g. Solaray and NOW brands), so they should theoretically be safe. Plain butterbur has a chemical in it that can cause liver damage (called pyrrolizidine alkaloids, or PAs), which is why it is important to get PA-free butterbur.


#4

Thanks Dizzyforlife for that info on butterbur I had no idea! Well, I guess there’s no free lunch. Butterbur = liver damage ugh. I can only find petadolex at one place way across town in the city where i live and I bought the last box. I hope they get more soon because it,appears to be helping!


#5

If you are comfortable shopping online, various vendors like Amazon have it for sale regularly. It also tends to be quite a bit cheaper than buying it in the store. If it works out for you, it may be worth considering obtaining it that way.

— Begin quote from ____

I guess there’s no free lunch. Butterbur = liver damage ugh

— End quote

Heh, yeah. With the right kind, the risk is very minimal. Anything strong enough to work is strong enough to have side effects, sadly. Of course, it doesn’t mean we are guaranteed to get them :slight_smile:


#6

Hi Whirli67, what dosage did he recommend?


#7

He said to take 150 mg of butterbur and 400 mg of B5 and he did tell me to stick with the Petadolex brand. Well, I’m out of it and this morning I have a migraine. :(. Will be interesting to find out what happens when I find and take more today. If it goes away again then I know for sure it is working. Will keep you posted!


#8

Please do keep us posted. Your story was enough for me to place an online order for Petadolex so here’s to hoping it provides continued relief for you (and me :smiley: ).

Andy


#9

I take the brand called Migravent–if you Google it you’ll find it. Combo of butterbur (150 mg) Riboflavin, magnesium and Coenzyme Q10 (876 mg). It’s a bit pricey, but all the main migraine ingredients are in ONE capsule–and the research cited on the supplement (real actual science based research) is good–I took it in to a few microbio buddies of mine to check in and they gave the thumbs up on it, not just my “hopeful” review.

It is easier to go the trusted one and done route than to rummage the internet or pharma to find each of the correct and trusted separate supplements in the right brands and with the right inert ingredients, so I just stick with this one. The one mentioned here earlier sounds promising too. I like my migravent and won’t stop taking it any more than I’d stop the Topamax. I swear that the supplement, placebo or not, started to help me early in the topa trial and I don’t think that without it I would’ve had the positive results I did that motivated me to move up on the titration.

My neuro is in favor of the supplement. So–bottoms up… :wink:

Oh BTW–migravent is PA free…

(NB from admin: these images link to products members have found helpful and at the same time helps fund the site: As an Amazon Associate I earn from qualifying purchases. More recommended products here. Thanks for your support!)


#10

Thanks, Dolfnlvr.

Since I have an order in for the Petadolex, I’ll trial that. I take the other elements of Migravent separately but it’s good to know that they are bundled in a single supplement and that it seems to be helping you.

Andy


#11

Butterbur did nothing for me…


#12

How are you doing on this now whirli ?


#13

I’ve read tons of good stuff and reviews on Butterbar but also that it can cause terrible skin itching/hives and stomach upsets but this usually clears after a couple months.

Please keep us posted on this as I’m really interested unit.

All the best :slight_smile: